Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    medical alert bracelet
    avatar
    amack00 posted:
    My doctor suggested that I get a medical alert bracelet due to the Depakote that I am taking. She said it is an anti-seizure med and that it would be a good idea to have the bracelet in cases of emergencies. Have any of you been told to to get one?

    angie
    Reply
     
    avatar
    annmariew657 responded:
    angie

    the only thing with listing depakote is in an emergency they may think you are epileptic, i would add bipolar to the list

    ann
     
    avatar
    Sandtiger responded:
    Actually, I've been told you should wear one, taking any type of BP meds. I'm on Lamictal, and it's recommended. I actually have one my MIL gave me for Christmas.

    There are some you can get that don't really look like med bracelets, though. Check out:

    www.laurenshope.com/

    www.creativemedicalid.com/

    ~ San
     
    avatar
    mc1003 responded:
    I think it's a good idea, because most bp meds shouldn't be mixed with other meds or stopped abruptly and in the event of an emergency you'd want your health care providers to have this info for your best interest.
     
    avatar
    Northernpolar responded:
    I never was suggested to get one, but now that my medications are unchanged for Months, I going to buy one this week.
     
    avatar
    KellyHunt responded:
    A med ID bracelet should be worn for anyone taking Depakote, for any reason. There are a plethora of drug interactions that can cause toxicity and thinning of the blood. Just one of them is aspirin.
     
    avatar
    margaroo replied to KellyHunt's response:
    Angie,
    I have had a medic alert bracelet for years. They have a lot of difference styles, my is a very pretty blue crystal. You have a choice of listing your meds and/or conditions. Any ER will call medic alert when you are admitted. You can call and speak to a rep.You will be surprised.

    Maggie
    Of all the things I've lost, I miss my mind the most.
     
    avatar
    sandtiger responded:
    Speaking of med bracelets, I need to get a new one... of my medications, which ones should I make SURE to list on it? (only like one or two can be put down)

    Lithium
    Lamictal
    Celexa
    Geodon
    Wellbutrin
    & Trazodone

    Thanks!
    ~ San
    :: Living is more than just being alive - Anberlin ::


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.